Alert archive / Oregon / Gale Warnings in 2017

Gale Warning 50, NWS Medford, OR

November 9, 2017

NWS Medford, OR issued this gale warning at Nov 9, 2017, 9:41 AM PST. It took effect at Nov 9, 2017, 7:00 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2017, 9:41 AM PST (17:41 UTC)
In effect from
Nov 9, 2017, 7:00 PM PST
Expired
Nov 10, 2017, 3:00 AM PST
In force
8 hr
Issued by
NWS Medford, OR

The text

As transmitted.

331 
WHUS76 KMFR 091741
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
941 AM PST THU NOV 9 2017

...COMPACT LOW TO BRING BRIEF GALES TONIGHT...

.A COMPACT LOW PRESSURE SYSTEM WILL MOVE THROUGH THE COASTAL
WATERS TONIGHT BRINGING A BRIEF PERIOD OF GALES TO THE OUTER
WATERS AND ALSO NEAR CAPE BLANCO. CONDITIONS WILL BE HAZARDOUS TO
SMALL CRAFT IN ADVANCE OF THIS SYSTEM AND ALSO BEHIND IT THROUGH
FRIDAY. WINDS AND SEAS WILL EASE BELOW SMALL CRAFT ADVISORY LEVELS
SATURDAY. 

PZZ356-100645-
/O.CAN.KMFR.SE.W.0067.000000T0000Z-171110T0000Z/
/O.EXT.KMFR.SC.Y.0100.171109T1741Z-171110T1500Z/
/O.NEW.KMFR.GL.W.0050.171110T0300Z-171110T1000Z/
/O.CON.KMFR.SW.Y.0101.171110T1500Z-171111T0000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
941 AM PST THU NOV 9 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PST FRIDAY...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 2 AM PST
FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
7 AM TO 4 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 2 AM PST
FRIDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTH 15 TO 30 KT INCREASING TO GALES 30 TO 35 KT WITH
  GUSTS TO 40 KT TONIGHT, THEN EASING TO 15 TO 20 KT FRIDAY.
 
* SEAS...STEEP 8 TO 12 FEET, BUT VERY STEEP AT TIMES TONIGHT DUE
  TO SHORTER PERIOD WIND WAVES.  

* AREAS AFFECTED...GALES AND VERY STEEP SEAS ARE EXPECTED NORTH OF
  GOLD BEACH AND ESPECIALLY NEAR CAPE BLANCO TONIGHT. WINDS AND 
  SEAS WILL BE HAZARDOUS TO SMALL CRAFT ELSEWHERE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ370-376-100645-
/O.CAN.KMFR.SE.W.0066.000000T0000Z-171110T0000Z/
/O.EXT.KMFR.SC.Y.0100.171109T1741Z-171110T1500Z/
/O.NEW.KMFR.GL.W.0050.171110T0300Z-171110T1000Z/
/O.CON.KMFR.SW.Y.0101.171110T1500Z-171111T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
941 AM PST THU NOV 9 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PST FRIDAY...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 2 AM PST
FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
7 AM TO 4 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 2 AM PST
FRIDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTH 15 TO 30 KT INCREASING TO GALES 30 TO 35 KT WITH
  GUSTS TO 40 KT TONIGHT, THEN EASING TO 15 TO 20 KT FRIDAY.
 
* SEAS...STEEP 8 TO 12 FEET, BUT VERY STEEP AT TIMES TONIGHT DUE
  TO SHORTER PERIOD WIND WAVES.  

* AREAS AFFECTED...GALES AND VERY STEEP SEAS ARE EXPECTED IN MOST
  AREAS TONIGHT, BUT CONDITIONS WILL AT LEAST BE HAZARDOUS TO
  SMALL CRAFT IN ALL AREAS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-100645-
/O.CAN.KMFR.SE.W.0066.000000T0000Z-171110T0000Z/
/O.EXT.KMFR.SC.Y.0100.171109T1741Z-171110T1500Z/
/O.NEW.KMFR.GL.W.0050.171110T0300Z-171110T1000Z/
/O.EXT.KMFR.SW.Y.0101.171110T1500Z-171111T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
941 AM PST THU NOV 9 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PST FRIDAY...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 2 AM PST
FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM
7 AM TO 4 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 2 AM PST
FRIDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTH 15 TO 30 KT INCREASING TO GALES 30 TO 35 KT WITH
  GUSTS TO 40 KT TONIGHT, THEN EASING TO 15 TO 20 KT FRIDAY.
 
* SEAS...STEEP 8 TO 12 FEET, BUT VERY STEEP AT TIMES TONIGHT DUE
  TO SHORTER PERIOD WIND WAVES.  

* AREAS AFFECTED...GALES AND VERY STEEP SEAS ARE EXPECTED MAINLY
  SOUTH OF CAPE ARAGO NEAR CAPE BLANCO TONIGHT. WINDS AND SEAS 
  WILL BE HAZARDOUS TO SMALL CRAFT ELSEWHERE. 

* VIEW THE HAZARD AREA IN DETAIL AT
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

MAS

HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
312 
WHUS76 KMFR 092210
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
210 PM PST THU NOV 9 2017

...COMPACT LOW TO BRING BRIEF GALES TONIGHT...

.A COMPACT LOW PRESSURE SYSTEM WILL MOVE THROUGH THE COASTAL
WATERS TONIGHT BRINGING A BRIEF PERIOD OF GALES TO THE OUTER
WATERS AND ALSO NEAR CAPE BLANCO. THUNDERSTORMS ARE POSSIBLE. 
CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN ADVANCE OF THIS 
SYSTEM AND ALSO BEHIND IT THROUGH FRIDAY. WINDS AND SEAS WILL EASE
BELOW SMALL CRAFT ADVISORY LEVELS FRIDAY NIGHT INTO SATURDAY.

PZZ350-356-370-376-101115-
/O.CON.KMFR.SC.Y.0100.000000T0000Z-171110T1500Z/
/O.CON.KMFR.GL.W.0050.171110T0300Z-171110T1000Z/
/O.CON.KMFR.SW.Y.0101.171110T1500Z-171111T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
210 PM PST THU NOV 9 2017

...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 2 AM
PST FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM
7 AM TO 4 PM PST FRIDAY...

* WINDS...SOUTH 15 TO 30 KT INCREASING TO GALES 30 TO 35 KT WITH 
  GUSTS TO 40 KT TONIGHT, THEN EASING TO 15 TO 20 KT FRIDAY. 

* SEAS...STEEP 8 TO 12 FEET, BUT VERY STEEP UP TO 14 FEET AT 
  TIMES TONIGHT DUE TO SHORTER PERIOD WIND WAVES. 

* AREAS AFFECTED...GALES WILL IMPACT AREAS BEYOND 10 NM FROM SHORE
  AND ALSO NEAR CAPE BLANCO, MOSTLY BETWEEN CAPE ARAGO AND GOLD
  BEACH WITHIN 10 NM OF THE COAST. ELSEWHERE, WINDS AND SEAS WILL
  BE HAZARDOUS TO SMALL CRAFT. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

MAS

HTTP://WWW.WEATHER.GOV/MEDFORD
654 
WHUS76 KMFR 100443
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
843 PM PST THU NOV 9 2017

...COMPACT LOW TO BRING BRIEF GALES TONIGHT...

.A COMPACT LOW PRESSURE SYSTEM WILL MOVE THROUGH THE COASTAL
WATERS TONIGHT BRINGING A BRIEF PERIOD OF GALES TO THE OUTER
WATERS AND ALSO NEAR CAPE BLANCO. THUNDERSTORMS ARE POSSIBLE.
CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN ADVANCE OF THIS
SYSTEM AND ALSO BEHIND IT THROUGH FRIDAY. WINDS AND SEAS WILL
EASE BELOW SMALL CRAFT ADVISORY LEVELS FRIDAY NIGHT INTO
SATURDAY.

PZZ350-356-370-376-101745-
/O.EXT.KMFR.GL.W.0050.000000T0000Z-171110T1100Z/
/O.EXT.KMFR.SC.Y.0100.000000T0000Z-171110T1100Z/
/O.EXT.KMFR.SW.Y.0101.171110T1100Z-171111T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
843 PM PST THU NOV 9 2017

...GALE WARNING NOW IN EFFECT UNTIL 3 AM PST FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM
3 AM TO 4 PM PST FRIDAY...

* WINDS...SOUTH GALES 30 TO 35 KT WITH GUSTS TO 40 KT TONIGHT,
  THEN EASING TO 15 TO 20 KT EARLY FRIDAY MORNING. 

* SEAS...STEEP 8 TO 12 FEET, BUT VERY STEEP UP TO 14 FEET AT 
  TIMES TONIGHT DUE TO SHORTER PERIOD WIND WAVES. 

* AREAS AFFECTED...GALES WILL IMPACT AREAS BEYOND 10 NM FROM 
  SHORE AND ALSO NEAR CAPE BLANCO, MOSTLY BETWEEN CAPE ARAGO AND 
  GOLD BEACH WITHIN 10 NM OF THE COAST. ELSEWHERE, WINDS AND 
  SEAS WILL BE HAZARDOUS TO SMALL CRAFT. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
795 
WHUS76 KMFR 101042
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
242 AM PST FRI NOV 10 2017

.WEAK LOW PRESSURE WILL PREVAIL OFFSHORE THROUGH SATURDAY.
MODERATE WESTERLY SWELL WILL GENERATE STEEP SEAS. A WEAK FRONT
WILL MOVE ONSHORE SATURDAY NIGHT, AND THIS WILL BRING SMALL CRAFT
ADVISORY WINDS TO PARTS OF THE AREA. A STRONGER FRONT WILL FOLLOW  
SUNDAY NIGHT INTO MONDAY, AND THIS MAY BRING GALE FORCE SOUTH
WINDS TO PORTIONS OF THE AREA. 

PZZ350-356-370-376-102345-
/O.CON.KMFR.GL.W.0050.000000T0000Z-171110T1100Z/
/O.CON.KMFR.SC.Y.0100.000000T0000Z-171110T1100Z/
/O.EXT.KMFR.SW.Y.0101.171110T1100Z-171112T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
242 AM PST FRI NOV 10 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST EARLY THIS
   MORNING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 3 AM PST
   THIS MORNING THROUGH 10 PM PST SATURDAY NIGHT...

* WINDS...SOUTH GALES 30 TO 35 KT WITH GUSTS TO 40 KT, EASING TO
  15 TO 20 KT LATER THIS MORNING. SOUTH WINDS 15 TO 20 KT FRIDAY
  THROUGH SATURDAY MORNING. SOME AREAS WILL SEE SOUTH WINDS 
  INCREASING TO 15 TO 25 KT SATURDAY AFTERNOON AND EVENING. 

* SEAS...STEEP 10 TO 12 FEET, SUBSIDING TO STEEP 9 FEET FRIDAY
  EVENING, THEN STEEP 7 TO 9 FEET SATURDAY MORNING. 

* AREAS AFFECTED...GALES WILL IMPACT AREAS BEYOND 10 NM FROM
  SHORE, AND ALSO WITHIN 10 NM OF THE COAST BETWEEN CAPE ARAGO AND
  GOLD BEACH UNTIL LATER THIS MORNING. ELSEWHERE, WINDS AND SEAS
  WILL BE HAZARDOUS TO SMALL CRAFT. THE SMALL CRAFT ADVISORY FOR
  HAZARDOUS SEAS WILL AFFECT THE ENTIRE AREA FROM LATER THIS
  MORNING THROUGH SATURDAY EVENING. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL 
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS 
AND INEXPERIENCED MARINERS.

&&

$$

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Nov 9, 9:15 AM PST, 26 minutes earlier.

Area forecast discussion, Nov 9, 9:15 AM PST, 26 minutes before
Area Forecast Discussion
National Weather Service Medford OR
915 AM PST Thu Nov 9 2017

.UPDATE...Showery conditions behind a cold front will continue
today. Expect periods of more scattered cloud cover, and updated
sky forecast accordingly. Snow levels will gradually rise today...
from around 5500 feet in the Shasta Valley to closer to 6000 feet
tonight. Breezy winds over the East Side should continue through
this afternoon. A small, but potentially potent low will spin up
along the coast tonight, and bring periods heavier precipitation
and gusty winds to the Coastal Range. So, precipitation and wind
forecast updates for tonight have been made... particularly along
the coast and in western Siskiyou County. Otherwise, current
forecast looks on track. See previous discussion for further
information. -MSC

&&

.PREV DISCUSSION... /Issued 400 AM PST Thu Nov 9 2017/

SHORT TERM...A front is moving inland this morning and will bring
continued wet weather today. Areas of strong gusty winds will
continue over the higher terrain east of the Cascades, with winds
decreasing by late this afternoon. Light to moderate precipitation
will spread across the area this morning with continued showers
this afternoon. With snow levels around 5000 to 6000 feet today,
expect light to moderate snow in the higher mountains, with
highest snowfall amounts expected near Mount Shasta and Crater
Lake. Moderate snow accumulations of 4 to 8 are expected above
5500 feet near Mount Shasta and isolated higher amounts of around
10 inches are expected above 6000 feet elevation. In the Southern
Oregon Cascades, 3 to 6 inches of snow is expected today with the
highest amounts of around 6 inches occuring near Crater Lake. With
the snow, slippery snow-covered road conditions are possible
especially in the higher elevations areas near Mount Shasta and
Crater Lake.

Additionally, with this front, isolated thunderstorms have
occurred overnight across the coastal waters and along the coast.
Expect a slight chance of thunderstorms to persist along coast
and over the coastal waters through this morning with decreasing
chances this afternoon. Of note, the slight chance for
thunderstorms returns to the coastal waters and coast this evening
through Friday morning as the next disturbance arrives.

For tonight, models indicate an upper trough will gradually move
into the coast then inland Friday. Additionally, a low is forecast to
move around the base of the trough, and towards the coast tonight
and then move north along the south-central Oregon coast early
Friday morning. There remains some variability with the track and
strength of this low which will affect the amount of precipitation
and strength of the winds. Overall, expect this disturbance to
bring another round of light to moderate precipitation to the
area and breezy to gusty south winds on Friday. Snow levels are
expected to remain around 5500 to 6000 feet Friday.

Showers continue into Friday evening, then decrease Friday night
for most areas as a weak upper ridge builds over the region. The
break in the active pattern will be brief through. Models show
good agreement that an upper low in the Gulf of Alaska will bring
a front into the coast on Sunday followed by a second strong and
very moist front moving inland over the area late Sunday into
Monday. Moderate precipitation is expected to spread inland, with
highest amounts from the Cascades west Sunday night and Monday
morning. This is followed by lowering snow levels and numerous
showers Monday afternoon and evening. Snow levels may lower down
to 4000 to 4500 feet by Monday afternoon from the Cascades west
and then lowering across east side areas Monday evening. This is
expected to result in light snow over the mountains and portions
of the east side.

LONG TERM...Sunday (11/12) through Wednesday (11/15)...
Today's extended forecast can be characterized as rather wet and
unsettled but not terribly abnormal for November. The next frontal
system in the series will push onshore Sunday bringing heavy rain
to the coast and coastal ranges along with breezy to windy
conditions in the usual spots. This atmospheric river takes aim at
the south coast Sunday morning, and while it changes orientation
a little over time, it doesn't really relent until Monday
afternoon. As a result, precipitation forecasts for the south
coast and adjacent ranges was skewed way up compared to
deterministic guidance. There is a relative break in the action
Monday night into Tuesday, but yet another warm front approaches
Tuesday night into Wednesday. Then this warm front is followed by
another wet and windy cold front Thursday (beyond the current
forecast period). This second series of fronts is likely to put
down more copious rainfall at the coast and snow in the mountains.
The details with these systems is likely to change over time, but
there seems to be no end in sight to the wet and windy weather.
-Wright

&&

.AVIATION...09/12Z TAF CYCLE...VFR/MVFR conditions will prevail
through this afternoon with lower conditions possible in any heavier
rain and then any showers behind the front. There's a slight chance
of thunderstorms over the waters and just along the coast through
this morning and expect some gusty outflow winds with any
convection. Gusty winds aloft at the coast will lead to low level
wind shear concerns through the morning before these stronger winds
surface around sunrise. Terrain obscurations will be widespread
through this afternoon. BR-y

&&

.MARINE...Updated 230 AM PST Thursday 9 November 2017...Very steep,
hazardous seas and small craft advisory winds will continue through
this afternoon. Showers and thunderstorms this morning could produce
gusty winds at times of 35 to 40 kt. Seas will gradually subside to
9 to 12 feet through Friday afternoon, but will remain steep and
hazardous to small craft through then. Small craft advisory
southerly winds will also persist through Friday morning. There are
some model differences regarding the strength of these winds. The NAM
brings in stronger southerly winds than other models and if this
were to verify, there is the potential for a brief period of low end
gales overnight tonight into Friday morning. Future shifts will need
to monitor trends and adjust accordingly. For now, have bumped up
the winds but not as strong as the NAM would suggest.

Conditions will briefly improve Saturday before another front brings
increasing winds and seas by early Sunday morning. The active
weather pattern is expected to continue through much of next week,
and this will likely maintain at least small craft advisory
conditions. BR-y/SK

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Warning until 4 PM PST this afternoon for ORZ030-031.
     Wind Advisory until 4 PM PST this afternoon for ORZ030-031.

CA...High Wind Warning until 4 PM PST this afternoon for CAZ085.
     Wind Advisory until 4 PM PST this afternoon for CAZ085.
     Winter Weather Advisory until 4 PM PST this afternoon for
     CAZ082-083.

Pacific Coastal Waters...Small Craft Advisory from 4 PM this afternoon to 7 AM PST Friday
     for PZZ350-356-370-376.
     Small Craft Advisory for hazardous seas from 7 AM to 4 PM PST
     Friday for PZZ356-370-376.
     Hazardous Seas Warning until 4 PM PST this afternoon for
     PZZ350-356-370-376.
     Small Craft Advisory for hazardous seas from 4 PM this afternoon
     to 4 PM PST Friday for PZZ350.

MSC/CC/MAS

In the hours before

Local storm report, Nov 9, 8:43 AM PST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
843 AM PST THU NOV 9 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       5 NNE SELMA             42.35N 123.57W
11/09/2017  M2.90 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            THE DURATION OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

&&

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 2:11 AM PSTSmall Craft AdvisoryMFR25 hr
Nov 9, 2:11 AM PSTSmall Craft Advisory for Hazardous SeasMFR66 hr

Nearby

Gale Warnings in Oregon, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.